Coping With Epilepsy International Society for Neurofeedback and Research
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 03-28-2017, 09:46 AM
Weaving the Community Fabric
 
Join Date: Oct 2015
Location: Hubley, Nova Scotia, Canada
Posts: 259
Thanks: 25
Thanked 46 Times in 31 Posts

Question Medication - what would you do?


Last fall I was switched from Lamotrigine to Vimpat to try and sort of side effect concerns (memory, cognitive function, sleep, etc). I don't think I have found much difference looking back from now to last October. I am fully controlled and was fully controlled on Lamotrigine. I am spending 3 times the amount I spent on a three month supply of Lamotrigine on one a month supply of Vimpat. I'm thinking about asking for a different medication that doesn't cost so much. I know my wife doesn't want me on the Lamotrigine due to the mood regulation. I'm also wondering if the emotion regulation has anything to do with where the lesions on my right temporal lobe are? Carbamazepine seemed to work fine but my therapeutic levels were out of whack and electrolytes where not staying fully stable on carbamazepine. I guess there are other meds that aren't as expensive as zimpat that will work and not cost so much.

Gilles
Reply With Quote
  #2  
Old 03-29-2017, 09:15 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,473
Thanks: 948
Thanked 7,333 Times in 5,416 Posts
Neurologists are supposed to be mindful of cost when prescribing meds -- it's considered a "side effect" of sorts. So if that particular side effect of the Vimpat is problematic, then go ahead and ask your neurologist for other options to consider.
Reply With Quote
  #3  
Old 03-31-2017, 05:58 AM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,382
Thanks: 349
Thanked 427 Times in 379 Posts
Hi gnault,

I have found that taking vimpat has helped me but it's very expensive. I've found that using the medical marijuana has been the best help reducing my seizures in the 45 yrs. I've had them. I have right temporal lobe epilepsy and according to both my Epileptologist and neuropsychologist they have both told me that it's the lesion on the right temporal lobe that causes me to be so emotional. You may want to try taking vitamin B12 1000 mcg. once a day also that's been a big help reducing my seizures also. I wish you the best of luck and May God Bless You!

Sue
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
How do you know if your medication is the right one? Intothatendlessblue The Kitchen 18 03-14-2013 02:16 PM
Which medication do you take? Fscene8 The Kitchen 17 01-15-2013 06:27 PM
Medication or Not sandi The Kitchen 8 08-18-2010 02:10 PM
medication aboizd1 The Kitchen 4 04-26-2009 03:31 AM
Medication Addie The Kitchen 6 01-08-2009 11:04 AM


All times are GMT -5. The time now is 07:48 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.